Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Diarrhea, weakness, dizziness, fever, painful cramps. Whats the cause?

User rating for this question
Very Good
Answered by

Practicing since : 1985
Answered : 140 Questions
5 days ago, I thought I had a stomach bug, with 5 (!) softish bms in the course of a morning, followed H
by diarrhea, weakness, dizziness, a brief low-grade fever that afternoon. Day 2 same, no fever. Days 3-6 I'm fine during the day (still no solid bm), but up 2-3x each night with painful cramping, diarrhea or just the urge. No diet changes or travel. Noticed mucous in stool days 3-4. No blood.
Posted Sun, 15 Jul 2012 in Digestion and Bowels
Answered by Dr. Dinesh Kumar Singal 5 hours later

Thanks for contacting Healthcare magic.

Since you have short duration of symptoms with no such prior history, It seems that it is some GI bug only. Since there is no blood nor there is any fever, and symptoms have improved over a period of 3 - 4 days, it to be a infection due to either a virus or some non-invasive bacteria. Symptoms due to these infections usually improve on its own. You can wait for symptoms to improve further.

If the symptoms persist then you may need to get a stool examination along with culture sensitivity done, followed by a course of antibiotics acting on GI tract as advised by your physician.

Best wishes. Hope you get well soon.

Dr Dinesh Singal

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor